Bounds for Impulsively Loaded Plastic Structures

by John B. Martin, Prof. of Engrg.; Brown Univ., Providence, RI,
Alan R. S. Ronter, Lect. in Engrg.; Univ. of Leicester, England,

Serial Information: Journal of the Engineering Mechanics Division, 1972, Vol. 98, Issue 1, Pg. 107-119

Document Type: Journal Paper

Abstract: Methods of bounding the displacements of chosen points in impulsively loaded structures have previously been established for a variety of models of plastic behavior. In the present paper these methods are reformulated by making use of recent developments in bounding theorems in plasticity. This reformulation permits the method to be extended to problems in which the deformations for the structure are moderately large. An example of the application of the method is presented, and the bound predictions are compared with experimental results.

Subject Headings: Impulsive loads | Structural behavior | Plastics | Displacement (mechanics) | Structural models | Plasticity | Permits |

Services: Buy this book/Buy this article


Return to search